MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC: 1L 4.5 FR X 45 CM; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC: 1L 4.5 FR X 45 CM; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN038494
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
After physical therapy, nurse assessed the line and noted that it was "broken".Rn immediately called the vascular access team who assessed the line and removed it.Patient remained vitally stable with no blood noted in tubing.Patient denied any difficulty breathing.Occlusive dressing applied to site and new picc inserted to right cephalic vein.It was reported the patient is a full assist when doing physical therapy and the patient is unsure of what may have happened during therapy.No patient harm was reported.The patient was reported to be "stable, pending discharge" at the time of this report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided one image for analysis.The image shows a catheter extrusion wrapped in dressing.The luer hub or extension line are not pictured.The customer returned one s-l catheter for analysis.The distal luer hub was not returned.Definite signs of use were observed within the extension line.Visual analysis revealed that the extension line was separated.The exact separation point of the extension line cannot be determined as the distal extension luer hub was not returned.The separation point of the extension line appears smooth, but slightly uneven.The catheter body extrusion also appears to be intentionally severed.The overall length of the catheter body measured 15 1/2" which is not within the specification limits of 18 5/8" - 18 7/8 per the catheter product drawing; therefore , 3.125" - 3.375" was not returned for analysis.The outer diameter of the distal extension line measured 0.0958" which is within the specification limits of 0.093" - 0.097" per the extrusion graphic.The inner diameter of the distal extension line measured 0.055" which is within the specification limits of 0.055" - 0.059" per the extrusion graphic.Functional testing could not be performed due to the damage to the extension line.A device history record review was performed, and a relevant finding was identified.For material c-15802-032a with lot 13c21h154, a non-conformance was created for an extension line/luer hub separation in use.Without the complete sample returned, it cannot be confirmed whether the failure modes are consistent in both cases.The instructions for use (ifu) provided with this kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage." the customer report of an extension line/luer hub separation was confirmed based on examination of the returned sample.Visual analysis revealed that the distal luer hub was separated from the extension line.The luer hub was not returned for analysis.The catheter passed all relevant dimensional requirements.Without the separated luer hub returned for analysis, the potential root cause cannot be determined.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW AGBA PICC: 1L 4.5 FR X 45 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16386671
Report Number9680794-2023-00083
Device Sequence Number20105540
Product Code LJS
UDI-Device Identifier10801902140781
UDI-Public10801902140781
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberIPN038494
Device Catalogue NumberASK-44541-ABKB
Device Lot Number13F22K0035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age57 YR
Patient SexFemale